MDJunction - People Helping People
 
Ask a Question
01/29/2011 11:16 AM

Synthroid....

SilentSecrets

First off, I want to say I am heavy because I eat, lol. I was diagnosed with an underactive thyroid however, I know I don't do much to help my situation so I am not blaming my thyroid. However, I don't know what to do....They have since put me on synthroid and now my face is puffy and I am scared I am gaining weight not losingSad...Has this happened to anyone else? Please let me know if you gained or lost or how long it took for you to feel better. Thanks in advance!!!
Reply

01/29/2011 11:30 AM
mem4809

I took T3, not T4 and it helped almost immediately. I was taking it to help my anti-depressants become more effective and as a side effect it boosted my metabolism like crazy! I have always been slightly hypothyroid but not enough to put me on meds and I gained weight very easily for so long. So I still watch everything I eat and workout, but I find I burn more calories just by being on the T3. It also give me energy and lifted my Depression enough to stay on it. I have only heard of bloating/retention when someone is hypothyroid...without meds. Maybe call your pharmacist and ask if it is a side effect or google it?

01/29/2011 12:28 PM
b1234
b1234Posts: 128
Member

I am on synthroid for an underactive thyroid. Weight gain is a symptom of hypothyroidism, meaning you may not be on enough synthroid. This has happened to me many times. But there are other symptoms you should be looking for as well, such as being cold all the time, constipated, tired, ect. If you have weight gain I would let your doctor know because they may want to check your levels by blood work and may need to increase your dosage. Hope this helps!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved